Tornadoes · United States · Texas · 2022

EF0 tornado, Butler to Blue, Texas, March 21, 2022

From Butler to Blue, this EF0 tornado ran 5.5 miles across Bastrop and Lee counties on March 21, 2022, touching down at 6:54 PM CDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
March 21, 2022
Touchdown
6:54 PM CDT (23:54 UTC)
Lifted
7:04 PM CDT (00:04 UTC)
On the ground
10 minutes
Path length
5.5 miles (8.9 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Counties
Bastrop and Lee counties
Touchdown point
30.367, -97.288
Lift-off point
30.404, -97.206
Record number
2203211754-01

The damage survey

65 damage points were recorded along this path by NWS EWX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 130 mph.

  • Loss of back side of roof. Large trees uprooted. Power lines snapped.
  • Entire south side of the roof completely removed per DPS aerial footage...not shown in NWS survey picture.
  • back of roof is mostly or conpletely gone. trees snapped and flagpole bent
  • Home on pier beams moved 8 feet

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A warm front brought a warm, moist airmass over South Central Texas early in the day. A dryline moved into this area from the west and generated thunderstorms. Some of these storms produced tornadoes, large hail, and damaging wind gusts.

Additional data from spotter reports, the Texas Department of Emergency Management, the Texas Department of Public Safety and radar data from the Texas A&M Aggie Doppler Radar (ADRAD) confirmed a second tornado in northern Bastrop County. The tornado touched down in far northeast Bastrop County just east of the intersection of North County Line Road and Old Lexington Road around 5:54 PM CST. The tornado then moved into the far western portion of Lee County approximately �� mile northwest of Trailside Dr. The tornado dissipated around 6:04 PM CST just before reaching the Middle Yegua Creek. At the initial point of touchdown a house lost some roof shingles, gutters, and siding consistent will EF-0 damage. We received a picture of this tornado on the ground in Lee County from a storm spotter. Maximum winds were estimated at 75 mph.

Additional data from spotter reports, the Texas Department of Emergency Management, the Texas Department of Public Safety and radar data from the Texas A&M Aggie Doppler Radar (ADRAD) confirmed a second tornado in northern Bastrop County. The tornado touched down in far northeast Bastrop County just east of the intersection of North County Line Road and Old Lexington Road around 5:54 PM CST. The tornado then moved into the far western portion of Lee County approximately �� mile northwest of Trailside Dr. The tornado dissipated around 6:04 PM CST just before reaching the Middle Yegua Creek. At the initial point of touchdown a house lost some roof shingles, gutters, and siding consistent will EF-0 damage. We received a picture of this tornado on the ground in Lee County from a storm spotter. Maximum winds were estimated at 75 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

41 minutes of warning. NWS EWX issued a tornado warning for this county at 23:13 UTC, 41 minutes before the tornado touched down, in force until 00:00 UTC.

The county was under a tornado watch, issued at 20:14 UTC and running to 06:00 UTC.

Issued (UTC)ExpiredProductOffice
20:14 UTC06:00 UTCTornado WatchEWX
22:58 UTC23:45 UTCTornado WarningEWX
23:06 UTC23:45 UTCSevere Thunderstorm WarningEWX
23:13 UTC00:00 UTCTornado WarningEWX
23:34 UTC00:00 UTCTornado WarningEWX
23:57 UTC00:26 UTCTornado WarningEWX
00:10 UTC00:48 UTCSevere Thunderstorm WarningEWX
04:58 UTC06:00 UTCSevere Thunderstorm WarningEWX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:59 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the tornado touched down at Mar 21, 3:08 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Mar 21, 3:08 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
308 PM CDT Mon Mar 21 2022

.UPDATE...

Have updated PoP and weather grids over the next six hours, as
several convective attempts have occurred across the southern Edwards
Plateau and Rio Grande Plains over the last 45 minutes. Main concern
continues to be east of along/east of US 281, however.

&&

.PREV DISCUSSION... /ISSUED 213 PM CDT Mon Mar 21 2022/

..New SHORT TERM, LONG TERM...

SHORT TERM...
(This evening through Tuesday)
Issued at 203 PM CDT Mon Mar 21 2022

Continue to monitor the potential for severe thunderstorms this
afternoon. 18Z surface observations indicate surface cyclogenesis is
commencing in the Panhandle of Texas as a high-amplitude shortwave
trough/closed low continues to eject into the Big Bend Region. A
complex surface setup has resulted, with the infant surface low
dragging a dryline that has entered Val Verde County. An elevated
dry slot and attendant region of clearing skies leads the surface
dryline, and has progressed to approximately a Kerrville-Uvalde-
Eagle Pass line. These two regions should continue to march east in
tandem through the coming hours, reaching the US 281 corridor by the
mid afternoon hours. This progression will likely prove critical, as
the differential surface heating occurring on either side of the
retreating cloud line, combined with the dynamic forcing and
steepening lapse rates aloft, will provide an impetus for the
initiation of surface-based convection along/east of US 281. Latest
high-res guidance concurs with this picture, suggesting that
initiation is most likely to occur between 4-5 PM. Storms that do
develop are then expected to push east of the I-35/I-37 corridors
through 8 PM this evening.

With the core of the 850 mb low level jet axis/southeasterly low
level flow currently pivoting to the east of the CWA, the phasing
between the highest directional wind shear and likely initiation
zone appears to be slightly out of sync. Hence, the greatest hazard
of concern continues to be large, potentially damaging hail up to
two inches in diameter. SPC has added a moderate risk to its day one
convective outlook across an area north and east of a Hallettsville-
Gonzales-New Braunfels line in light of this threat, however,
damaging winds and isolated tornadoes cannot be ruled out as
additional threats given the remaining shear that will be present
across the region. Have a way to receive watches and warnings later
this afternoon as these storms move through the area.

With cyclogenesis continuing over west-central Oklahoma this
evening/early tonight, southerly flow will continue, particularly to
the east of I-35/I-37. This could act to reinforce the surface
dryline/outflow from any early evening convection, helping to
encourage a second round of thunderstorms. Most likely to occur
along and east of US 77, widespread severe weather is not
anticipated with this potential second batch of thunderstorms.

Once convection vacates the far east later tonight, a cold front
will approach the area. Entering from the northwest, expect this
boundary to be through the I-35 corridor by mid-morning tomorrow,
and out of our far southeastern communities by the lunch hour. No
precipitation is expected with the passage. Gusty northwest winds
will follow the front, leading to Near Critical fire weather
conditions tomorrow. Of highest concern across the Rio Grande
Plains, Winter Garden Region and southern Edwards Plateau, a Fire
Weather Watch has been posted accordingly. Subsequent shifts will
monitor this portion of the short term closely, potentially
upgrading to a Red Flag Warning if necessary.

LONG TERM...
(Tuesday night through next Sunday)
Issued at 203 PM CDT Mon Mar 21 2022

The main story for the extended forecast will be elevated to
critical fire weather conditions through at least Sunday. Dry and
breezy northwesterly flow will continue on Wednesday with westerly
flow is expected on Thursday. Breezy southerly flow will return
Friday through Sunday without any appreciable increase in moisture
expected. The most critical time period will be Wednesday and
Thursday as the northwest/west winds will be the strongest with
afternoon humidity values near 10-20 percent. Southerly wind speeds
on Friday will be a bit less with speeds generally at or below 10
mph and only elevated to near critical fire weather conditions are
expected then. Southerly speeds will be in the 15 to 20 mph range
this weekend bringing back near critical to critical fire weather
conditions to mainly areas west of the I35 corridor. Highs Wednesday
will be in the 60s and 70s but will warm back into the 80s to near
90 for the western areas by Friday.

AVIATION...18Z TAF Package

This morning's low cigs and visibilities are beginning to improve at
the I-35 aerodromes. DRT has fully recovered to VFR cats, with only
FEW coverage near FL030 remaining. Biggest attention near-term is on
the gusty winds behind a dryline at DRT this afternoon, and
potential convective activity at the I-35 sites through the late
afternoon/early evening hours. Only noteworthy amendment during this
portion of the forecast was to remove the TEMPO +TSRA at SAT and SSF
and replace with a VCTS, given less aggressive convection forecasts
throughout the AM hours in Bexar County. Have preserved said TEMPO
group at AUS, where convection appears more likely. Thunderstorms
should move east of the I-35 terminals by the mid evening hours.
Continue to watch for potential redevelopment overnight, though any
additional storms will likely remain east of I-35. A cold front will
pass through our aerodromes between 09 and 12Z Friday, bringing gusty
northwest winds in its wake.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              54  70  44  68  43 /  40   0   0   0   0
Austin Bergstrom Intl Airport  54  71  42  68  40 /  50  -    0   0   0
New Braunfels Muni Airport     52  73  43  71  40 /  40   0   0   0   0
Burnet Muni Airport            48  65  40  66  39 /  20   0   0   0   0
Del Rio Intl Airport           51  72  44  72  43 /   0   0   0   0   0
Georgetown Muni Airport        53  68  42  67  40 /  40   0   0   0   0
Hondo Muni Airport             49  74  40  72  38 /  10   0   0   0   0
San Marcos Muni Airport        53  71  43  69  39 /  40   0   0   0   0
La Grange - Fayette Regional   60  72  44  68  41 /  60  10   0   0   0
San Antonio Intl Airport       54  72  45  70  44 /  20   0   0   0   0
Stinson Muni Airport           54  75  46  73  43 /  20   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for Dimmit-Edwards-
Frio-Kinney-Maverick-Real-Uvalde-Val Verde-Zavala.

Fire Weather Watch from Tuesday afternoon through Tuesday evening
for Dimmit-Edwards-Frio-Kinney-Maverick-Real-Uvalde-Val Verde-
Zavala.

Wind Advisory until 7 PM CDT this evening for Edwards-Val Verde.

&&

Short-Term/Aviation...Quigley
Long-Term...29
Decision Support...KCW
Hazardous weather outlook, Mar 21, 3:12 AM CDT, 15 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
312 AM CDT Mon Mar 21 2022

TXZ171>173-183>194-202>209-217>225-228-221000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
312 AM CDT Mon Mar 21 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Severe thunderstorms with primary threats of large hail and
tornadoes are possibly this afternoon into early evening. A Red
Flag Warning is in effect for the Edwards Plateau and Rio Grande
Plains this afternoon. A Wind Advisory is in effect this
afternoon for Val Verde and Edwards Counties.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Elevated to critical fire weather conditions are expected to
continue through Saturday, mainly during the afternoon and
evening hours. A Fire Weather Watch is in effect for Tuesday
afternoon for the Edwards Plateau and Rio Grande Plains. Red Flag
Warnings for critical fire weather conditions may be needed on
additional days. Take care to prevent the start of wildfires.

.SPOTTER INFORMATION STATEMENT...

Please report any severe weather to the NWS.

In the hours before

Local storm report, Mar 21, 6:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND DMG     5 ESE WEIR              30.64N 97.52W
03/21/2022                   WILLIAMSON         TX   BROADCAST MEDIA

            MEDIA REPORT OF DAMAGE TO BARNS, HOUSES, AND
            A BILLBOARD ALONG HWY 29 EAST OF JONAH.

&&

AQ
Local storm report, Mar 21, 6:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
639 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TORNADO          ELGIN 3SW               30.36N 97.37W
03/21/2022                   BASTROP            TX   TRAINED SPOTTER

            CONFIRMED SPOTTER REPORTS TORNADO ON THE
            GROUND APPROXIMATELY 3 MILES SOUTHWEST OF
            ELGIN.

&&

AQ
Local storm report, Mar 21, 6:41 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             POTH                    29.07N 98.08W
03/21/2022  E1.25 INCH       WILSON             TX   PUBLIC

            PUBLIC REPORT OF APPROXIMATELY HALF DOLLAR
            SIZE HAIL IN POTH.

&&

AQ
Local storm report, Mar 21, 6:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
642 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             3 S GERONIMO            29.62N 97.97W
03/21/2022  E1.25 INCH       GUADALUPE          TX   PUBLIC

            DELAYED REPORT OF APPROXIMATELY 1.25 INCH
            HAIL JUST NORTH OF SEGUIN.

&&

KCW
Local storm report, Mar 21, 6:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
648 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     TSTM WND DMG     2 NW TAYLOR             30.59N 97.44W
03/21/2022                   WILLIAMSON         TX   PUBLIC

            REPORT A DAMAGED HOME NORTH OF TAYLOR.

&&

AQ
Local storm report, Mar 21, 6:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
652 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND DMG     2 WSW JARRELL           30.81N 97.64W
03/21/2022                   WILLIAMSON         TX   PUBLIC

            PUBLIC REPORT OF DAMAGE ALONG HWY 487 WEST
            OF JARRELL. RELAYED VIA SOCIAL MEDIA.

&&

AQ

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 12:00Z

11.9 hours before the tornado, 272 km from the path. March 21, 2022.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -77651, lifted condensation level 758 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2022-03-21The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 389 square meters per square second, 0 to 6 km bulk shear 43 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-77651 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
43 kt
0-1 km bulk shear
45 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
466 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3
0-3 km lapse rate
4.1 K/km

Open this sounding in Storm Lab

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:51 UTCTORNADO5 N SerenadaWilliamson, TXAN NWS STORM SURVEY TEAM DETERMINED A TORNADO CAUSED EF-1 DAMAGE ALONG A TRACK FROM 5 MILES NORTH OF SERENADA TO 4 MILES NNE OF JARRELL. MAXIMUM WINDS WERE ESTIMATED AT 100 MPH. PLEASE SEE THE PUBLIC INFORMATION STATEMEN
22:54 UTCTORNADO1 Nnw Wells BranchTravis, TX*** 16 INJ *** AN NWS STORM SURVEY TEAM DETERMINED A TORNADO CAUSED EF-2 DAMAGE ALONG A TRACK FROM 1 MILE NNW OF WELLS BRANCH TO 4 MILES ESE OF BARTLETT. MAXIMUM WINDS WERE ESTIMATED AT 135 MPH. SIXTEEN PEOPLE WERE INJUR
23:02 UTCFUNNEL CLOUDRound RockWilliamson, TXRELAYED BY A TRAINED STORM SPOTTER.
23:03 UTCTORNADO1 Ene Round RockWilliamson, TXHAM RADIO REPORT OF A TORNADO ON THE GROUND IN ROUND ROCK.
23:11 UTCTSTM WND DMG2 Nw WindemereWilliamson, TXREPORT OF AN OVERTURNED TRACTOR TRAILER AT I-35 AND US 45.
23:14 UTCTORNADO1 N HuttoWilliamson, TXPUBLIC REPORT OF TORNADO WITH DAMAGE ON THE NORTH SIDE OF HUTTO.
23:16 UTCTORNADOTaylor 5 WWilliamson, TXPUBLIC REPORT OF A TORNADO ON THE GROUND FIVE MILES WEST OF TAYLOR.
23:19 UTCTORNADO5 S GrangerWilliamson, TXHAM RADIO REPORT OF A TORNADO ON THE GROUND.
23:24 UTCTORNADO2 E Round RockWilliamson, TXREPORT OF TORNADO DAMAGE AT THE KALAHARI RESORT.
23:27 UTCTORNADO5 S GrangerWilliamson, TXPICTURE OF A TORNADO ON THE GROUND RECEIVED VIA TWITTER.
23:30 UTCTSTM WND DMG4 Wnw TaylorWilliamson, TXREPORT OF DAMAGE TO PORTIONS OF THE WILLIAMSON COUNTY RECYCLING CENTER.
23:30 UTCTORNADO6 Ne GarfieldTravis, TX*** 3 INJ *** AN NWS STORM SURVEY TEAM DETERMINED A TORNADO CAUSED EF-2 DAMAGE ALONG A TRACK FROM 6 MILES NE OF GARFIELD TO 3 MILES ENE OF ELGIN. MAXIMUM WINDS WERE ESTIMATED AT 130 MPH. THREE PEOPLE WERE INJURED BY THIS
23:33 UTCTSTM WND DMG5 Ese WeirWilliamson, TXMEDIA REPORT OF DAMAGE TO BARNS, HOUSES, AND A BILLBOARD ALONG HWY 29 EAST OF JONAH.
23:35 UTCTORNADO8 Sse HollandBell, TXTHIS EF-1 TORNADO CROSSED THE WILLIAMSON/BELL COUNTY LINE MOVING TOWARDS THE NORTH-NORTHEAST CROSSING ALLIGATOR RD WHERE SOME POWER POLES AND TREES WERE DAMAGED. THE TORNADO CONTINUED NORTHEAST, DAMAGING MORE TREES AND P
23:38 UTCTORNADOElgin 3swBastrop, TXCONFIRMED SPOTTER REPORTS TORNADO ON THE GROUND APPROXIMATELY 3 MILES SOUTHWEST OF ELGIN.
23:46 UTCTSTM WND DMG2 Nw TaylorWilliamson, TXREPORT A DAMAGED HOME NORTH OF TAYLOR.
23:52 UTCTSTM WND DMG2 Wsw JarrellWilliamson, TXPUBLIC REPORT OF DAMAGE ALONG HWY 487 WEST OF JARRELL. RELAYED VIA SOCIAL MEDIA.
23:59 UTCHAIL 0.881 Se GeorgetownWilliamson, TXREPORT OF NICKEL SIZED HAIL IN GEORGETOWN.
00:03 UTCTSTM WND DMG2 S Round RockWilliamson, TXDAMAGE AT CHILIS ALONG IH 35 FRONTAGE ROAD REPORTED BY BROADCAST MEDIA.
00:07 UTCTORNADOLexingtonLee, TXREPORT OF A TORNADO ON THE GROUND WEST OF LEXINGTON.
00:09 UTCTSTM WND DMG1 Se ElginBastrop, TXUS 290 BLOCKED OFF NEAR THE ELGIN CITY LIMITS DUE TO DOWNED POWER LINES.
00:19 UTCTORNADO4 N BuckholtsMilam, TX*DELAYED REPORT* A BRIEF TORNADO OCCURRED NEAR THE CITY OF SOUTH ELM IN NORTHWEST MILAM COUNTY. THE TORNADO LIKELY DEVELOPED IN AN OPEN FIELD BETWEEN CR 116 AND FM 1915. IT THEN SNAPPED TWO WOODEN ELECTRICAL TRANSMISSION
00:28 UTCTORNADO2 Sw GiddingsLee, TXAN NWS STORM SURVEY TEAM DETERMINED A TORNADO CAUSED EF-1 DAMAGE ALONG A TRACK FROM 2 MILES SW OF GIDDINGS TO 1 MILE SSE OF GIDDINGS. MAXIMUM WINDS WERE ESTIMATED AT 95 MPH. PLEASE SEE THE PUBLIC INFORMATION STATEMENT FO
00:31 UTCTORNADO 02 Ssw GiddingsLee, TXPRELIMINARY SPOTTER REPORT OF A RAIN-WRAPPED TORNADO 2 SSW OF GIDDINGS.
01:02 UTCHAIL 0.882 Sse LeanderWilliamson, TXSPOTTER REPORTS NICKEL SIZE HAIL 2 SSE OF LEANDER.
02:07 UTCHAIL 0.52 Ene Mansfield DamTravis, TXMPING REPORT OF HALF INCH HAIL NEAR MANSFIELD DAM.
02:10 UTCHAIL 0.753 Ese GeorgetownWilliamson, TXMPING REPORT OF PENNY SIZED HAIL NEAR GEORGETOWN.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2022 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of March 21, 2022

35 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 213:12 PM CDTEF1Palo Pinto, TX9.7400$75,000
March 213:35 PM CDTEF3Jacksboro tornado, TX34.58809
March 214:31 PM CDTEF1Montague, TX2.1150
March 214:34 PM CDTEF1Montague, TX5.24403
March 214:47 PM CDTEF0Wise, TX6.1150
March 214:54 PM CDTEF1Montague, TX18.7500
March 215:17 PM CDTEF0Love, OK6.850$20,000
March 215:17 PM CDTEF1Cooke, TX18.3150
March 215:31 PM CDTEF0Tarrant, TX0.550
March 215:37 PM CDTEF0Tarrant, TX1.350
March 215:48 PM CDTEF2Guadalupe, TX7.9600
March 215:51 PM CDTEF1Williamson, TX9.3300
March 215:54 PM CDTEF2Travis, TX34.6600$2,000
March 216:11 PM CDTEF2Marshall, TX to OK5.1200111$500,000
March 216:12 PM CDTEF0Tarrant, TX0.6100$20,000
March 216:29 PM CDTEF1Marshall, OK10.1200$500,000
March 216:30 PM CDTEF2Bastrop, TX12.0500
March 216:31 PM CDTEF0Denton, TX1.950$20,000
March 216:32 PM CDTEF0Marshall, OK2.620
March 216:43 PM CDTEF1Johnston, OK7.1200$100,000
March 217:14 PM CDTEF1Milam, TX3.8200$30,000
March 217:25 PM CDTEF0Falls, TX0.430$1,000
March 217:28 PM CDTEF1Lee, TX2.550
March 218:08 PM CDTEF0Limestone, TX11.8100$200,000
March 218:35 PM CDTEF0Burleson, TX1.050$100,000
March 218:40 PM CDTEF0Burleson, TX0.3175
March 219:05 PM CDTEF1Brazos, TX0.4175$100,000
March 219:35 PM CDTEF1Madison, TX2.4200$1.0 million
March 2110:10 PM CDTEF2Houston, TX19.1200110$5.0 million
March 2110:20 PM CDTEF2Upshur, TX40.07008$2.6 million
March 2111:16 PM CDTEF2Cherokee, TX37.11,4001$1.8 million
March 2111:21 PM CDTEF1Cass, TX1.8150
March 2111:29 PM CDTEF1Cass, TX2.0200$100,000
March 2112:08 AM CDTEF2Rusk, TX11.95001$550,000
March 2112:49 AM CDTEF1Harrison, TX6.6200

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.